Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Sep 11, 2021, 2:54 PM EDT. It took effect at Sep 12, 2021, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2021, 2:54 PM EDT (18:54 UTC)
- In effect from
- Sep 12, 2021, 5:00 AM EDT
- Expired
- Sep 12, 2021, 11:08 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
096 WHUS71 KGYX 111854 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 254 PM EDT Sat Sep 11 2021 ANZ153-120900- /O.CAN.KGYX.SC.Y.0055.000000T0000Z-210912T0000Z/ /O.NEW.KGYX.SC.Y.0056.210912T1100Z-210913T0000Z/ Casco Bay- 254 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Casco Bay. * WHEN...From 7 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-120900- /O.CAN.KGYX.SC.Y.0055.000000T0000Z-210912T0000Z/ /O.NEW.KGYX.SC.Y.0056.210912T0900Z-210913T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 254 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 5 AM Sunday to midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-120900- /O.NEW.KGYX.SC.Y.0056.210912T1100Z-210913T0000Z/ Penobscot Bay- 254 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 7 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
974 WHUS71 KGYX 120746 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 346 AM EDT Sun Sep 12 2021 ANZ151-153-122130- /O.CON.KGYX.SC.Y.0056.210912T1100Z-210913T0000Z/ Penobscot Bay-Casco Bay- 346 AM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From 7 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-122130- /O.CON.KGYX.SC.Y.0056.210912T0900Z-210913T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 346 AM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
132 WHUS71 KGYX 121917 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 317 PM EDT Sun Sep 12 2021 ANZ151-153-130000- /O.CON.KGYX.SC.Y.0056.000000T0000Z-210913T0000Z/ Penobscot Bay-Casco Bay- 317 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 3 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-130400- /O.CON.KGYX.SC.Y.0056.000000T0000Z-210913T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 317 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS71 KGYX 130031 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 831 PM EDT Sun Sep 12 2021 ANZ150-152-154-130400- /O.CON.KGYX.SC.Y.0056.000000T0000Z-210913T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 831 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
404 WHUS71 KGYX 130308 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1108 PM EDT Sun Sep 12 2021 ANZ150-152-154-130415- /O.CAN.KGYX.SC.Y.0056.000000T0000Z-210913T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1108 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below small craft thresholds. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 10:30 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 11, 10:30 AM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1030 AM EDT Sat Sep 11 2021
.SYNOPSIS...
The nice weather continues this weekend as high pressure slides
across the area. Expect plenty of sun and seasonable
temperatures, even warming up to near 80 on Sunday. Low pressure
in Canada will drag a cold front through northern New England on
Sunday. Another weak wave will track along the front Sunday
night bringing a chance of rain and thunderstorms to southern
areas. Cool high pressure builds in behind the front for Monday
and Tuesday with dry weather and pleasant temperatures. The
next frontal system arrives midweek with another chance of rain.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM Update...Very little change to the going forecast other
than to raise temps slightly in the southeastern zones for
today. Otherwise, mostly sunny skies expected.
710 AM...Forecast for today in good shape. Just made some
adjustments to sky, to cover a few patches of cirrus moving
through this morning.
Previously...Sfc ridge that noses in from the SW this morning
will be suppressed equatorward this afternoon as sfc trough and
associated cold front shift SW from James Bay. This will allow
for WSW flow to develop in tightening pres gradient by midday
and continuing into the afternoon, with winds gradually shifting
more SSW by late afternoon. Winds should be on the order of
10-15 mph in most places. It will be mainly sunny with low RH
and highs pushing to around 70 in the mtns, and into the low to
mid 70s in the S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight will see that cold front drop SW in the St. Lawrence valley
and approach nrn ME, this will keep the SW gradient flow up through
the night, although winds will drop off. Also look for increasing
low level moisture as well, with Tds slowly rising overnight.
But initially should see temps drop off after sunset and into
the evening, but they will likely stop their fall and remain
stable around midnight and thru the overnight. Look for lows
ranging from the low to mid 50s in the N, to around 60 in the S.
There's a chance a few showers could work their way into the
CWa around the intl border toward daybreak as well.
On Sunday, the cold front will push into the CWA, but by midday it
will outrun it's dynamic support which is move more W-E. So, while
there's a chc for a few SHRA /and maybe a TSRA or two, the best
chc will be early afternoon, and in the nrn half of the CWA.
May areas in the south will stay dry on Sunday, and skies will
generally be partly sunny. The surge of warm air ahead of the
front will push highs to 70-75 in the N and into the upper 70s
to low 80s in the S. The front will like stall late in the day
across the S, but will remain dry until another wave runs into
it Sun night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The front slows to a stall by Sunday night, most likely near the
NH/MA state line. A weak wave of low pressure tracks east along
the front Sunday night with brief low level moisture advection
being enough to trigger a round of rain and possible
thunderstorms along and just north of the front. Models have
previously been a bit inconsistent on where the front would be
and whether this wave would trigger significant rainfall and
where. There's much more agreement now with southern NH now the
most likely area to receive rain Sunday night. Thus have brought
precipitation chances up into the likely (60 to 70 percent)
range in this area Sunday night. Depending on how much
convection is triggered there could be a substantial rainfall
with amounts of 1 inch possible. The northern half of the area,
though, is unlikely to get anything from this.
Surface high pressure builds into the area Monday and Monday
night as the upper level pattern flattens and then shifts toward
ridging. This should provide at least two dry and mostly sunny
days for Monday and Tuesday with temperatures near or a bit
below normal.
While a ridge develops over the western Atlantic, the next
trough tracks through central Canada and the northern US. This
drags another frontal system toward New England for the middle
of next week. The initial shot of warm advection Tuesday night
will bring our first chance of rain, with these chances
depending on how well established the warm front becomes. The
bulk of the moisture and lift with the passing trough moves
through the Great Lakes and into Quebec on Wednesday, so I would
not be surprised if we squeezed a mostly dry day out of
Wednesday especially in southern areas where temperatures once
again warm into the 80s. Northern areas will be closer to the
trough as the cold front arrives later in the day, so rain
chances are better up there. However, all areas will have at
least a chance of showers as the front moves through Wednesday
into Wednesday night. Timing on this system had been a bit more
uncertain with earlier model runs, although there seems to be a
lot more agreement now.
High pressure slides across the area on Thursday behind the
front, but the warm weather returns relatively quickly as the
western Atlantic ridge nudges further up the East Coast of North
America. The next features to watch will be a cold front
arriving via a trough in Canada as well as a tropical wave
circulating around the Atlantic ridge and toward the Carolinas.
Both have the potential to bring rain to our area by Saturday,
so that will be our next chance for rain.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Mainly VFR through Sunday, excepting vly fog at
KHIE/KLEB early this morning. Also could see some SW wind gusts
of 20-25 kt on Sunday.
Long Term...Mostly VFR conditions are expected through the early
to middle of next week. One exception may be Sunday night when
an area of rain and possibly some embedded thunderstorms tracks
across southern NH. High pressure Monday and Tuesday should
provide clear days but possible valley fog each morning. A warm
front brings a chance of some lower ceilings and light rain as
early as Tuesday night.
&&
.MARINE...
Short Term...The long period swell related to Larry is peaking
early this AM, and expecting it to subside somewhat today as
morning offshore winds knock it down a bit. However, SW winds
begin to pick later today and tonight, and will likely need an
SCA fro winds and waves on Sunday.
Long Term...A cold front stalls in the Gulf of Maine just as low
pressure tracks along it Tuesday night into early Monday. This
will bring rain and possible thunderstorms as it moves through.
High pressure builds eastward to our north Monday and Tuesday
with light winds. South to southwest flow picks up again for
Wednesday ahead of the next frontal system.
&&
.TIDES/COASTAL FLOODING...
Long period swell peaking early this AM and with the high tide
cycle early this morning. Expecting the swell to subside a bit,
with shorter period wind waves becoming more dominant by
afternoon. Therefore will hold off on any coastal products for
now, and see how the seas pan out later this morning.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...High Surf Advisory until 8 PM EDT this evening for MEZ023>028.
NH...High Surf Advisory until 8 PM EDT this evening for NHZ014.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ150>154.
&&Hazardous weather outlook, Sep 11, 2:51 AM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 251 AM EDT Sat Sep 11 2021 MEZ007>009-012>014-018>022-033-NHZ001>013-015-120700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 251 AM EDT Sat Sep 11 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-120700- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 251 AM EDT Sat Sep 11 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-120700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 251 AM EDT Sat Sep 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:09 PM EDT | Coastal Flood Statement | GYX | Cumberland, Knox, Lincoln, Sagadahoc, York | 6 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.